Oklahoma, 2017Flooding in Oklahoma, May 1 to 6, 2017
May 1 to 6, 2017 · NWS TSA · 8 events in 4 counties and zones
A warm front lifted north into eastern Oklahoma from Texas on April 28th. A strong low level jet developed across the region, resulting in the unseasonably moist air that was in place being lifted over the frontal boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north into eastern Oklahoma from Texas on April 28th. A strong low level jet developed across the region, resulting in the unseasonably moist air that was in place being lifted over the frontal boundary. Widespread thunderstorm activity developed across the area from late on the 28th through the early morning hours of the 30th. Rainfall amounts of 2 to 4 inches were typical across eastern Oklahoma with local areas receiving 6 to 10 inches of rain. This excessive rainfall, on top of what had fallen in the previous 10 days, resulted in moderate to major river flooding in the Verdigris River Basin, the Grand-Neosho River Basin, and the Lower Arkansas River Basin. Some of this flooding continued into the first week of May 2017.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 10:33 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 30, 10:33 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1133 PM CDT Sun Apr 30 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Low VFR to MVFR ceilings will continue across the region tonight
with NE OK into far NW AR seeing the lower ceilings. Ceilings
should rise early in the day Monday with VFR conditions then
prevailing along with continued gusty winds through much of the
day.
&&
.PREV DISCUSSION... /Issued 652 PM CDT Sun Apr 30 2017/
..UPDATE...
DISCUSSION...
Upper level low continues to rotate eastward along the KS/OK
border late this afternoon and evening, and will begin to lift
northeast later tonight with scattered showers diminishing. Strong
winds will decrease some after sunset but could still see gusts
of 20 to 30 mph through morning behind the low. A few adjustments
to precipitation trends and winds, otherwise, forecast appears to
be on track this evening.
PREV DISCUSSION... /Issued 634 PM CDT Sun Apr 30 2017/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers will persist into the mid evening hours with low
VFR to MVFR ceilings prevailing across NE OK and NW AR sites
through much of the overnight hours. Clearing skies tomorrow with
continued gusty winds.
PREV DISCUSSION... /Issued 257 PM CDT Sun Apr 30 2017/
DISCUSSION...
Deep upper cyclone was spinning along the KS/OK border with
isolated cold-core showers impacting parts of northeast OK. This
activity will gradually diminish by early evening as the upper low
pulls away. Will maintain going wind advisory...with gusty
southwest winds diminishing some by mid-late evening.
Warmer conditions expected into Monday...with mostly sunny skies
and a bit of a westerly breeze. A frontal boundary will take shape
on Tuesday...stretching from southwestern OK into northwest AR. A
band of elevated showers/thunderstorms is expected to develop
Tuesday night mainly along and north of the front as a fast moving
upper trof drops into the area. This activity is expected to swing
east of the region by Wednesday as the upper trof axis passes
through. Rainfall amounts don't appear to be overly
excessive...but a few spots could get another inch or so.
The remainder of the week and into next week is looking warmer
and dry...with northwesterly upper flow being replaced by mid-
level ridging.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 43 72 49 76 / 10 0 0 10
FSM 46 72 49 81 / 0 0 0 10
MLC 44 74 51 80 / 0 0 0 10
BVO 42 70 46 74 / 10 0 0 10
FYV 40 67 47 75 / 10 0 0 10
BYV 42 64 50 74 / 10 10 0 10
MKO 43 71 50 77 / 0 0 0 10
MIO 41 66 46 73 / 20 0 0 10
F10 44 72 50 77 / 0 0 0 10
HHW 44 75 52 82 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
AVIATION...07
Hazardous weather outlook, Apr 30, 4:19 PM CST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Sun Apr 30 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Sun Apr 30 2017
...HEAVY RAINS HAVE ENDED THOUGH DANGEROUS AREAL AND RIVER FLOODING
CONTINUE...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
AREAL AND RIVER FLOOD.
RISK...Significant.
AREA..Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing...Strong winds will decrease this evening.
DISCUSSION...
Scattered showers will continue into this evening before
decreasing in coverage overnight as upper level low moves along
the KS/OK border then begins to lift to the northeast. Strong
winds will decrease some after sunset, but will remain gusty at 20
to 30 mph overnight.
Additional rainfall from scattered rain showers will remain light
and contribute little to the ongoing significant flooding across
portions of eastern Oklahoma and northwest Arkansas. However,
despite the heavy rain having ended, dangerous river and areal
flooding will remain a hazard over the next several days.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY through Saturday...No Hazards.
EXTENDED DISCUSSION...
Breezy to gusty westerly winds will continue Monday ahead of the
next approaching low pressure system. Thunderstorm chances become
possible again Tuesday night...Wednesday and into Thursday as this
next system is forecast to move across the region. Locally heavy
rainfall could be possible across Northeast Oklahoma and Northwest
Arkansas...which were already hard hit from recent rains. At this
time severe weather looks to be limited. High pressure looks to
push into the region for the weekend with drier conditions in the
wake of the departing low pressure system.
weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Apr 30, 6:18 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TORNADO 4 NW CAMERON 35.17N 94.58W
04/28/2017 LE FLORE OK NWS STORM SURVEY
A TORNADO DESTROYED MOBILE HOMES...DAMAGED
HOMES...DESTROYED OUTBUILDINGS...SNAPPED NUMEROUS TREES
AND POWER POLES...UPROOTED NUMEROUS TRESS...AND ROLLED
SEVERAL VEHICLES. BASED ON THIS DAMAGE...ESTIMATED
MAXIMUM WIND WAS 110 TO 120 MPH. RATING WILL BE EF-2.
0458 PM TORNADO 4 NW NATURAL DAM 35.68N 94.44W
04/29/2017 CRAWFORD AR NWS STORM SURVEY
A TORNADO UPROOTED TREES...SNAPPED LARGE TREE LIMBS...AND
DESTROYED AN OUTBUILDING ON HIGHWAY 59 NORTHWEST OF
NATURAL DAM. THE TORNADO MOVE NORTHEAST AND PRODUCED
SIMILAR TREE DAMAGE AS IT CROSSED LIBERTY ROAD. BASED ON
THE ASSESSED DAMAGE...MAXIMUM ESTIMATED WIND WAS 90 TO
100 MPH. RATING WILL BE EF-1.
&&
EJCLocal storm report, Apr 30, 6:40 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL FAYETTEVILLE 36.06N 94.16W
04/28/2017 E0.88 INCH WASHINGTON AR PUBLIC
1041 PM TORNADO 4 NW CAMERON 35.17N 94.58W
04/28/2017 LE FLORE OK NWS STORM SURVEY
A TORNADO DESTROYED MOBILE HOMES...DAMAGED
HOMES...DESTROYED OUTBUILDINGS...SNAPPED NUMEROUS TREES
AND POWER POLES...UPROOTED NUMEROUS TRESS...AND ROLLED
SEVERAL VEHICLES. BASED ON THIS DAMAGE...ESTIMATED
MAXIMUM WIND WAS 110 TO 120 MPH. RATING WILL BE EF-2.
1045 PM HAIL POCOLA 35.23N 94.48W
04/28/2017 E2.75 INCH LE FLORE OK BROADCAST MEDIA
1049 PM HAIL POTEAU 35.05N 94.62W
04/28/2017 E1.75 INCH LE FLORE OK EMERGENCY MNGR
1050 PM HAIL ARKOMA 35.35N 94.44W
04/28/2017 E1.75 INCH LE FLORE OK PUBLIC
1050 PM HAIL PANAMA 35.17N 94.67W
04/28/2017 E1.00 INCH LE FLORE OK PUBLIC
NEAR HIGHWAY 271
1050 PM HAIL 4 NNW RYE HILL 35.32N 94.39W
04/28/2017 E2.00 INCH SEBASTIAN AR PUBLIC
1055 PM TSTM WND DMG 1 W CAMERON 35.13N 94.55W
04/28/2017 LE FLORE OK EMERGENCY MNGR
TREES AND POWER LINES DOWN WEST OF CAMERON.
1058 PM HAIL FORT SMITH 35.39N 94.40W
04/28/2017 E1.00 INCH SEBASTIAN AR EMERGENCY MNGR
1105 PM HAIL ARKOMA 35.35N 94.44W
04/28/2017 E0.75 INCH LE FLORE OK LAW ENFORCEMENT
1115 PM HAIL MOFFETT 35.39N 94.45W
04/28/2017 E0.75 INCH SEQUOYAH OK EMERGENCY MNGR
1115 PM TSTM WND DMG 1 W CAMERON 35.13N 94.55W
04/28/2017 LE FLORE OK EMERGENCY MNGR
DAMAGE TO A MOBILE HOME WEST OF CAMERON.
1120 PM HAIL ONAPA 35.41N 95.55W
04/28/2017 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
1133 PM HAIL 1 S MUSKOGEE 35.73N 95.37W
04/28/2017 E0.75 INCH MUSKOGEE OK TRAINED SPOTTER
PEA TO DIME SIZE HAIL ON SOUTH SIDE OF MUSKOGEE
1140 PM TSTM WND DMG BERRYVILLE 36.36N 93.57W
04/28/2017 CARROLL AR PUBLIC
TREES AND POWER LINES DOWN IN BERRYVILLE
1145 PM HAIL FAYETTEVILLE 36.06N 94.16W
04/28/2017 E0.75 INCH WASHINGTON AR PUBLIC
1259 AM HAIL 1 NE ELM SPRINGS 36.22N 94.22W
04/29/2017 E1.00 INCH BENTON AR PUBLIC
MPING REPORTED
0104 AM HAIL 3 W LOWELL 36.26N 94.18W
04/29/2017 E1.25 INCH BENTON AR PUBLIC
MPING REPORTED
0445 AM TSTM WND GST 2 W SKIATOOK 36.37N 96.04W
04/29/2017 E60.00 MPH OSAGE OK NWS EMPLOYEE
60 MPH WINDS AND NICKEL TO QUARTER SIZE HAIL.
0520 AM TSTM WND GST TALALA 36.53N 95.70W
04/29/2017 M77.00 MPH ROGERS OK MESONET
0520 AM TSTM WND DMG TALALA 36.53N 95.70W
04/29/2017 ROGERS OK LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE.
0545 AM TSTM WND GST 4 N PRYOR 36.37N 95.32W
04/29/2017 E65.00 MPH MAYES OK EMERGENCY MNGR
0617 AM TSTM WND GST 5 E VINITA 36.64N 95.06W
04/29/2017 M76.00 MPH CRAIG OK STORM CHASER
RELAYED BY BROADCAST MEDIA.
1030 AM FLASH FLOOD PRYOR 36.31N 95.32W
04/29/2017 MAYES OK EMERGENCY MNGR
MAJOR STREET FLOODING IN AND AROUND THE CITY OF PRYOR.
1030 AM FLASH FLOOD ADAIR 36.44N 95.27W
04/29/2017 MAYES OK EMERGENCY MNGR
MAJOR STREET FLOODING IN AND AROUND ADAIR.
1112 AM FLASH FLOOD CHECOTAH 35.47N 95.52W
04/29/2017 MCINTOSH OK STORM CHASER
NUMEROUS STREETS FLOODED IN TOWN.
1226 PM FLASH FLOOD MUSKOGEE 35.75N 95.37W
04/29/2017 MUSKOGEE OK BROADCAST MEDIA
FLOODING NEAR GIBSON STREET AND THE MUSKOGEE TURNPIKE.
1238 PM FLASH FLOOD TAHLEQUAH 35.92N 94.97W
04/29/2017 CHEROKEE OK PUBLIC
MANY STREETS FLOODED IN TAHLEQUAH. SOCIAL MEDIA REPORT.
1239 PM FLASH FLOOD MUSKOGEE 35.75N 95.37W
04/29/2017 MUSKOGEE OK STORM CHASER
FLOODING IN GRANDVIEW NEIGHBORHOOD SOUTH SIDE OF
MUSKOGEE.
1254 PM FLASH FLOOD ROGERS 36.33N 94.12W
04/29/2017 BENTON AR BROADCAST MEDIA
SIGNIFICANT STREET FLOODING IN ROGERS.
0100 PM FLASH FLOOD 1 SE CHEROKEE CITY 36.29N 94.56W
04/29/2017 BENTON AR DEPT OF HIGHWAYS
PORTION OF AR SH12 CLOSED DUE TO FLOODING.
0102 PM FLASH FLOOD BENTONVILLE 36.37N 94.21W
04/29/2017 BENTON AR PUBLIC
LOW WATER CROSSSING FLOODED AT THE BENTONVILLE MUNICIPAL
AIRPORT.
0134 PM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
04/29/2017 WASHINGTON AR PUBLIC
STREET FLOODING IN CENTRAL FAYETTEVILLE. SOCIAL MEDIA
REPORT.
0134 PM FLASH FLOOD ROGERS 36.33N 94.12W
04/29/2017 BENTON AR PUBLIC
WATER ENTERING HOMES ON OAK HILL DRIVE.
0200 PM FLASH FLOOD 1 E FAYETTEVILLE 36.06N 94.14W
04/29/2017 WASHINGTON AR LAW ENFORCEMENT
WATER OVER MOLLY WAGNON ROAD EAST OF FAYETTEVILE
0220 PM FLASH FLOOD SULPHUR SPRINGS 36.48N 94.46W
04/29/2017 BENTON AR BROADCAST MEDIA
WATER OVER RURAL ROADS NEAR SULPHUR SPRINGS
0228 PM FLASH FLOOD 2 N OOLOGAH 36.48N 95.71W
04/29/2017 ROGERS OK TRAINED SPOTTER
A CREEK IS OVER A BRIDGE ON 380 ROAD EAST OF 169. WATER
IS DEEP ENOUGH TO WASH CARS AWAY.
0230 PM FLASH FLOOD 10 NNE TAHLEQUAH 36.05N 94.90W
04/29/2017 CHEROKEE OK BROADCAST MEDIA
SECTION OF HIGHWAY 10 WASHED OUT NEAR MOODYS.
0250 PM FLASH FLOOD ROGERS 36.33N 94.12W
04/29/2017 BENTON AR BROADCAST MEDIA
FLOODING AT PRAIRIE CREEK GOLF COURSE IN ROGERS
0307 PM FLASH FLOOD SILOAM SPRINGS 36.19N 94.54W
04/29/2017 BENTON AR BROADCAST MEDIA
ROADS FLOODING AND IMPASSABLE IN SILOAM SPRINGS
0337 PM HEAVY RAIN 2 WSW TAHLEQUAH 35.90N 95.00W
04/29/2017 M8.45 INCH CHEROKEE OK AWOS
0342 PM HEAVY RAIN 2 N SILOAM SPRINGS 36.22N 94.54W
04/29/2017 M7.87 INCH BENTON AR MESONET
0342 PM HEAVY RAIN 9 WSW TAHLEQUAH 35.85N 95.11W
04/29/2017 M6.93 INCH CHEROKEE OK MESONET
0342 PM HEAVY RAIN 4 ENE HULBERT 35.96N 95.08W
04/29/2017 M6.32 INCH CHEROKEE OK MESONET
0348 PM HEAVY RAIN 3 E SILOAM SPRINGS 36.19N 94.49W
04/29/2017 M6.41 INCH BENTON AR MESONET
0348 PM HEAVY RAIN 5 NNE SILOAM SPRINGS 36.25N 94.49W
04/29/2017 M4.74 INCH BENTON AR MESONET
0350 PM HEAVY RAIN JAY 36.42N 94.80W
04/29/2017 M1.61 INCH DELAWARE OK MESONET
RAINFALL OVER THE PAST 6 HOURS
0350 PM HEAVY RAIN TAHLEQUAH 35.92N 94.97W
04/29/2017 M3.19 INCH CHEROKEE OK MESONET
RAINFALL OVER THE PAST 6 HOURS
0354 PM HEAVY RAIN 5 N MAYSVILLE 36.48N 94.61W
04/29/2017 M4.61 INCH BENTON AR MESONET
0354 PM HEAVY RAIN 1 W GRAVETTE 36.42N 94.47W
04/29/2017 M5.79 INCH BENTON AR MESONET
0354 PM HEAVY RAIN 2 N HIWASSE 36.46N 94.33W
04/29/2017 M4.42 INCH BENTON AR MESONET
0355 PM HEAVY RAIN WESTVILLE 35.99N 94.57W
04/29/2017 M1.76 INCH ADAIR OK MESONET
RAINFALL OVER THE PAST 6 HOURS
0355 PM HEAVY RAIN WEBBERS FALLS 35.51N 95.13W
04/29/2017 M2.46 INCH MUSKOGEE OK MESONET
RAINFALL OVER THE PAST 6 HOURS
0400 PM HAIL BOSWELL 34.03N 95.87W
04/29/2017 E1.00 INCH CHOCTAW OK PUBLIC
PEA TO QUARTER SIZE HAIL IN BOSWELL
0410 PM HAIL HARTSHORNE 34.85N 95.56W
04/29/2017 E1.00 INCH PITTSBURG OK PUBLIC
0415 PM TSTM WND DMG SALLISAW 35.46N 94.79W
04/29/2017 SEQUOYAH OK EMERGENCY MNGR
SEVERAL TREES DOWN IN AND AROUND SALLISAW. TIME ESTIMATED
BY RADAR.
0418 PM TORNADO 1 SE SALLISAW 35.45N 94.77W
04/29/2017 SEQUOYAH OK NWS STORM SURVEY
A TORNADO BEGAN CAUSING DAMAGE AT THE SOUTHEAST EDGE OF
SALLISAW AND IT CONTINUED NORTHEAST. THE SURVEY TEAM WAS
UNABLE TO COMPLETE THE ASSESSMENT. THE TEAM WILL RETURN
TO THE AREA.
0458 PM TORNADO 4 NW NATURAL DAM 35.68N 94.44W
04/29/2017 CRAWFORD AR NWS STORM SURVEY
A TORNADO UPROOTED TREES...SNAPPED LARGE TREE LIMBS...AND
DESTROYED AN OUTBUILDING ON HIGHWAY 59 NORTHWEST OF
NATURAL DAM. THE TORNADO MOVE NORTHEAST AND PRODUCED
SIMILAR TREE DAMAGE AS IT CROSSED LIBERTY ROAD. BASED ON
THE ASSESSED DAMAGE...MAXIMUM ESTIMATED WIND WAS 90 TO
100 MPH. RATING WILL BE EF-1.
0503 PM TSTM WND DMG 6 N NATURAL DAM 35.74N 94.39W
04/29/2017 CRAWFORD AR EMERGENCY MNGR
TREES DOWN, ONE BLOCKING HIGHWAY 59. TIME ESTIMATED BY
RADAR.
0505 PM TSTM WND DMG NATURAL DAM 35.65N 94.39W
04/29/2017 CRAWFORD AR EMERGENCY MNGR
POWER LINES DOWN AND SOME BUILDING DAMAGE.
0600 PM FLOOD 2 W SPRINGDALE 36.19N 94.16W
04/29/2017 WASHINGTON AR TRAINED SPOTTER
YARDS FLOODED, STREETS IMPASSABLE
0613 PM FLOOD WALNUT GROVE 36.00N 94.27W
04/29/2017 WASHINGTON AR TRAINED SPOTTER
ROADS FLOODED BETWEEN PRAIRIE GROVE TO WALNUT GROVE TO
FARMINGTON
0615 PM HAIL 8 NW SALINA 36.37N 95.25W
04/29/2017 E1.75 INCH MAYES OK EMERGENCY MNGR
NEAR THE INTERSECTION OF 440 WEST AND 435 NORTH
0625 PM HAIL 6 SE ADAIR 36.38N 95.19W
04/29/2017 M2.00 INCH MAYES OK PUBLIC
RELAYED VIA SOCIAL MEDIA AND ASSOCIATED PICTURE.
0645 PM FLOOD DOW 34.88N 95.60W
04/29/2017 PITTSBURG OK PUBLIC
WIDESPREAD FLOODING ACROSS PORTIONS OF PITTSBURG COUNTY
0647 PM FLOOD MUSKOGEE 35.75N 95.37W
04/29/2017 MUSKOGEE OK EMERGENCY MNGR
NUMEROUS ROADS ARE IMPASSABLE DUE TO HIGH WATER ACROSS
THE COUNTY. SOME ROADS HAVE BEEN WASHED OUT. ONE BRIDGE
DAMAGED.
0650 PM FLOOD COOKSON 35.71N 94.92W
04/29/2017 CHEROKEE OK EMERGENCY MNGR
CATO CREEK ROAD AND NORTH EAST EDGE ON LAKE TENKILLER
CLOSED DUE TO FLOODING
0657 PM FLOOD 2 N FAYETTEVILLE 36.09N 94.16W
04/29/2017 WASHINGTON AR EMERGENCY MNGR
POPLAR STREET IMPASSABLE WITH CARS STRANDED AND PEOPLE
TRAPPED
0706 PM FLOOD HUNTSVILLE 36.09N 93.74W
04/29/2017 MADISON AR PUBLIC
FLOODING AT WAR EAGLE CREEK ON HWY 23 NORTH NEAR WITHROW
SPRINGS STATE PARK
0710 PM FLASH FLOOD HUNTSVILLE 36.09N 93.74W
04/29/2017 MADISON AR PUBLIC
MAJOR FLOODING AT WAR EAGLE CREEK ON HIGHWAY 23 NORTH
NEAR WINTHROW SPRINGS STATE PARK.
0725 PM HEAVY RAIN WEBBERS FALLS 35.51N 95.13W
04/29/2017 M4.25 INCH MUSKOGEE OK MESONET
RAINFALL OVER THE PAST 6 HOURS
0725 PM HEAVY RAIN MCALESTER 34.93N 95.77W
04/29/2017 M2.36 INCH PITTSBURG OK MESONET
RAINFALL OVER THE PAST 6 HOURS
0725 PM HEAVY RAIN STIGLER 35.25N 95.12W
04/29/2017 M4.17 INCH HASKELL OK MESONET
RAINFALL OVER THE PAST 6 HOURS
0743 PM FLASH FLOOD 2 ENE MUSKOGEE 35.76N 95.34W
04/29/2017 MUSKOGEE OK TRAINED SPOTTER
MULTIPLE ROADS IN TOWN IMPASSABLE, HOUSING ON THE
SOUTHERN SIDE OF TOWN BEING EVACUATED
0745 PM FLASH FLOOD VIAN 35.50N 94.97W
04/29/2017 SEQUOYAH OK BROADCAST MEDIA
STREET FLOODING IN VIAN
0829 PM FLASH FLOOD 4 NE TULSA 36.17N 95.87W
04/29/2017 TULSA OK TRAINED SPOTTER
4 INCHES OF RUNNING WATER IN STREETS
0841 PM HEAVY RAIN 1 NW BUNCH 35.69N 94.77W
04/29/2017 M3.98 INCH ADAIR OK PUBLIC
TOTAL SINCE 7 AM. 1.80 INCHES HAS FALLEN OVER THE LAST 3
HOURS.
0851 PM HEAVY RAIN 1 S GARFIELD 36.43N 93.97W
04/29/2017 M6.52 INCH BENTON AR MESONET
0851 PM HEAVY RAIN SSW BERRYVILLE 36.36N 93.57W
04/29/2017 M5.27 INCH CARROLL AR MESONET
0920 PM FLASH FLOOD OOLOGAH 36.45N 95.71W
04/29/2017 ROGERS OK LAW ENFORCEMENT
380 ROAD AT US169 CLOSED DUE TO FLOODING NEAR OOLOGAH
0925 PM FLASH FLOOD 5 W CLAREMORE 36.31N 95.71W
04/29/2017 ROGERS OK NWS EMPLOYEE
SH20 AT KEETONVILLE HILL DOWN TO ONE LANE DUE TO DEBRIS
IN THE ROAD DUE TO A MUD SLIDE
0930 PM FLASH FLOOD TULSA 36.13N 95.92W
04/29/2017 TULSA OK LAW ENFORCEMENT
86TH SREET NORTH BETWEEN SHERIDAN AND YALE IS CLOSED DUE
TO FLOODING
1024 PM FLASH FLOOD SCHULTER 35.51N 95.96W
04/29/2017 OKMULGEE OK EMERGENCY MNGR
CHERRY ROAD IN SCHULTER ROAD CLOSED DUE TO HIGH WATER
1054 PM FLASH FLOOD OKMULGEE 35.62N 95.96W
04/29/2017 OKMULGEE OK EMERGENCY MNGR
BIXBY RD CLOSED BETWEEN ADAMS RD AND FERGUSON RD DUE TO
HIGH WATER. SNAKE CREEK IS OUT OF ITS BANKS.
1100 PM HEAVY RAIN 3 SE SAVOY 36.07N 94.29W
04/29/2017 M8.50 INCH WASHINGTON AR AMATEUR RADIO
24 HOUR TOTAL.
1100 PM FLASH FLOOD KINTA 35.12N 95.24W
04/29/2017 HASKELL OK BROADCAST MEDIA
APPROXIMATELY 40 STRUCTURES DAMAGED DUE TO FLOOD WATERS,
NUMEROUS ROADS FLOODED IN THE TOWN OF KINTA.
1100 PM FLASH FLOOD OWASSO 36.27N 95.85W
04/29/2017 TULSA OK NWS EMPLOYEE
106TH ST IMPASSABLE DUE TO WATER BETWEEN 161 ST EAST AVE
AND 193 EAST AVE. 193 EAST AVE FLOODED NORTH OF 106TH ST.
1153 PM FLASH FLOOD CHECOTAH 35.47N 95.52W
04/29/2017 MCINTOSH OK STORM CHASER
WATER REACHING AND INUNDATED SOME HOMES. SEVERAL ROADS IN
TOWN IMPASSABLE DUE TO HIGH WATER.
1223 AM FLASH FLOOD 3 SE GALLITIN 36.17N 94.40W
04/30/2017 BENTON AR STORM CHASER
HIGHWAY 412 EAST OF SILOAM SPRINGS NEAR THE INTERSECTION
WITH THE ILLINOIS RIVER IS FLOODED. WESTBOUND LANES WERE
IMPASSABLE WITH ONE VEHICLE STRANDED. EASTBOUND LANES
BARELY PASSABLE IN A SEDAN. WATER IS FLOWING AT A BRISK
PACE OVER ALL FOUR LANES.
&&
AEJFlood, Tulsa
- When
- May 1, 12:00 AM CST to May 2, 1:15 PM CST
- Where
- Tulsa County, 2 mi NNE of Collinsville to 2.5 mi NNE of Collinsville
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.397, -95.816
The Caney River near Collinsville rose above its flood stage of 26 feet at 8:30 pm CDT on April 29th. The river crested at 29.71 feet at 8:30 am CDT on the 30th, resulting in moderate flooding. The river remained in flood through the end of April, finally falling below flood stage at 2:15 pm CDT on May 2nd.
Flood, Tulsa
- When
- May 1, 12:00 AM CST to 9:30 AM CST
- Where
- Tulsa County, 1.3 mi ENE of Turley to 2.2 mi ENE of Sperry
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.257, -95.948
Bird Creek near Sperry rose above its flood stage of 21 feet at 6:45 pm CDT on April 29th. The river crested at 26.00 feet at 9:30 pm CDT on the 30th, resulting in moderate flooding. The river remained in flood through the remainder of April, falling below flood stage at 10:30 am CDT on May 1st.
Flood, Tulsa
- When
- May 1, 12:00 AM CST to 2:00 PM CST
- Where
- Tulsa County, 2.7 mi NW of (Tul)tulsa Intl Arpt to 1.8 mi S of Owasso
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.228, -95.914
Bird Creek near Owasso rose above its flood stage of 18 feet at 9:45 pm CDT on April 29th. The river crested at 20.74 feet at 4:00 am CDT on the 30th, resulting in moderate flooding. The river remained in flood through the remainder of April, falling below flood stage at 3:00 pm CDT on May 1st.
Flood, Ottawa
- When
- May 1, 12:00 AM CST to May 6, 5:15 PM CST
- Where
- Ottawa County, 6.8 mi WNW of North Miami to 3.1 mi WNW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.958, -94.994
The Neosho River near Commerce rose above its flood stage of 15 feet at 5:00 pm CDT on April 29th. The river remained in flood through the end of April, and crested at 22.12 feet at 4:45 pm CDT on May 3rd, resulting in moderate flooding. Highway 125 was flooded. Agricultural land was inundated, as was Riverview Park. The river then fell below flood stage at 6:15 pm CDT on May 6th.
Flood, Ottawa
- When
- May 1, 12:00 AM CST to May 4, 11:00 PM CST
- Where
- Ottawa County, 2.7 mi NNE of Lincolnville to 1.4 mi NE of Lincolnville
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.966, -94.731
The Spring River near Quapaw rose above its flood stage of 20 feet at 4:00 pm CDT on April 29th. The river remained in flood through the end of April, and crested at 34.57 feet at 2:00 am CDT on May 1st, resulting in major flooding. Agricultural lands and county roads were flooded to a depth of several feet. The river then fell below flood stage at 12:00 am CDT on May 5th.
Flood, Adair
- When
- May 1, 12:00 AM CST to 7:30 AM CST
- Where
- Adair County, Watts to 2.1 mi W of Watts
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.120, -94.570
The Illinois River near Watts rose above its flood stage of 13 feet at 11:00 am CDT on April 29th. The river crested at 30.16 feet at 7:00 am CDT on the 30th, resulting in record flooding. Disastrous flooding occurred from the Arkansas border to the Chewey Bridge, with many permanent campgrounds and cabins overtopped. Monetary damage estimates were not available. The river remained in flood through the end of April, then fell below flood stage at 8:30 am CDT on May 1st.
Flood, Adair
- When
- May 1, 12:00 AM CST to 2:15 PM CST
- Where
- Adair County, 1 mi NNW of Chewey to 1.2 mi N of Chewey
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.113, -94.777
The Illinois River near Chewey rose above its flood stage of 12 feet at 11:45 am CDT on April 29th. The river crested at 31.95 feet at 1:30 pm CDT on the 30th, resulting in major/near record flooding (2nd highest crest on record). Disastrous flooding occurred from near Fidler's Bend to near Hanging Rock, with many permanent campgrounds and cabins overtopped, and roads inundated. Monetary damage estimates were not available. The river remained in flood through the end of April, then fell below flood stage at 3:15 pm CDT on May 1st.
Flood, Cherokee
- When
- May 1, 12:00 AM CST to May 2, 8:30 AM CST
- Where
- Cherokee County, Tahlequah to 4.2 mi WSW of Welling
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.920, -94.970
The Illinois River near Tahlequah rose above its flood stage of 11 feet at 12:30 pm CDT on April 29th. The river crested at 29.35 feet at 10:00 pm CDT on the 30th, resulting in major/near record flooding (2nd highest crest on record). Devastating flooding occurred from near Hanging Rock to the headwaters of Lake Tenkiller, with many permanent campgrounds and cabins overtopped, and roads inundated. Monetary damage estimates were not available. The river remained in flood through the end of April, then fell below flood stage at 9:30 am CDT on May 2nd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Idaho, May 1 to 31, 20171 death · $14 million · 10 events
- Flooding in Missouri, May 1 to 6, 20171 death · $18 million · 4 events
- Flooding in Illinois, May 1 to 31, 20171 death · $850,000 · 14 events
- Tornado and Hail in Pennsylvania, May 1, 2017$360,000 · EF2 · 59 events
- Tornadoes and Hail in Pennsylvania, May 1, 2017$191,000 · EF2 · 50 events
- Flooding in Arkansas, May 1 to 31, 2017$24 million · 18 events
- Flash Flooding and Flooding in Arkansas, May 1 to 5, 2017$26 million · 6 events
- Flooding and Damaging Winds in New York, May 1, 2017$608,000 · 68 kt wind · 48 events
- Flooding in Missouri, May 1 to 31, 2017$2.9 million · 7 events
- Flooding in Idaho, May 1 to 31, 2017$2.8 million · 2 events
- Tornado in Pennsylvania, May 1, 20171 injured · $200,000 · EF1 · 1 event
- Damaging Winds and Lightning Strike in New York, May 1, 2017$256,000 · 88 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696371, 696375, 696378, 696382, 696384, 696388, 696394, 696397.